MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, G3 PLUS GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, G3 PLUS GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13201010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Primary procedure, right femur.It was reported that a ring came off of the targeter where it attaches to the nail while inside the patient.The surgeon was able to retrieve the ring with a reported surgical delay of less than 2 minutes.Rep was not present for the procedure.The rep has provided a picture of the targeter and the ring.The targeter is available for return (the nail was implanted), but the ring was lost by the hospital.No adverse consequences to patient due to surgical delay.
 
Additional Manufacturer Narrative
The reported event that target device, g3 plus gamma3® was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.Based on investigation, the root cause was attributed to be user related.The c-ring was found deformed and was attached in a wrong position.This may have been caused by detachement for cleaning purposes by re-attachement in improper manner.The failure was caused by misuse.The device inspection revealed the following: the picture sent by the hospital shows indeed that the c-ring was disconnected from the targeter.The ring in question is highly deformed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
TARGET DEVICE, G3 PLUS GAMMA3®
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7567242
Report Number0009610622-2018-00233
Device Sequence Number2029539
Product Code LXH
UDI-Device Identifier07613154972173
UDI-Public07613154972173
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13201010
Device Lot NumberKME906942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight76